Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 101, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 28, 2016, 12:57 PM CDT for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2016, 12:57 PM CDT (17:57 UTC)
- Expired
- Jun 28, 2016, 1:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brazos County, TX, Grimes County, TX, Waller County, TX, Washington County, TX
The radar
The Ft Hood radar (KGRK), 116 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1386 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WUUS54 KHGX 281757
SVRHGX
TXC041-185-473-477-281845-
/O.NEW.KHGX.SV.W.0101.160628T1757Z-160628T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1257 PM CDT TUE JUN 28 2016
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WASHINGTON COUNTY IN SOUTHEASTERN TEXAS...
NORTHERN WALLER COUNTY IN SOUTHEASTERN TEXAS...
SOUTHERN GRIMES COUNTY IN SOUTHEASTERN TEXAS...
SOUTHEASTERN BRAZOS COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 145 PM CDT
* AT 1256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ANDERSON...OR 8 MILES NORTH OF NAVASOTA...MOVING SOUTH AT 15 MPH.
DAMAGING WINDS ARE POSSIBLE.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NAVASOTA...WASHINGTON...MILLICAN...ANDERSON...TODD MISSION...
INDEPENDENCE...PLANTERSVILLE AND CARLOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3027 9642 3037 9634 3038 9631 3038 9630
3039 9629 3040 9631 3040 9630 3041 9630
3041 9627 3042 9628 3042 9629 3044 9628
3061 9615 3054 9585 3018 9582 3015 9621
TIME...MOT...LOC 1756Z 021DEG 12KT 3051 9609
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 12:28 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 28, 12:28 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1228 PM CDT TUE JUN 28 2016 .AVIATION... SHRA/TSRA beginning to develop. Will carry VCTS at all TAF sites with a TEMPO from 18-22z. Have added a wind gust group at all TAF sites as well since fcst soundings show an inverted V signature. Fcst soundings continue to advertise PW values in excess of 2.00 inches so vsby may fall below 3 miles in some spots in heavy rain. Precip should end around 02z with additional SHRA possible near the coast toward sunrise. Generally VFR conds expected outside of areas with convection. 43 && .PREV DISCUSSION... /ISSUED / DISCUSSION... GPS-Met data and aircraft soundings indicate atmos over SE Tx more similar to 12Z soundings from LCH which indicate 2-2.2" PWs. Sky remains mclear at 10am...but do anticipate a fairly rapid increase in clouds & storms by early afternoon once readings make it to 89-93F. Atmos should become quite unstable and the possibility of some strong storms exists with winds being the primary threat. Fcst soundings show a fairly distinct inverted-v profile by 21z/4pm. Morning analysis shows diffulent upper flow & will need to keep an eye on eventual position of seabreeze/baybreeze where storm mergers may enhance overall strength and rainfall amounts. Update consisted to mainly minor tweaks to grids to match current obs...the rest is about the same, but did include some iso svr & heavy rain wording for the more susceptible spots. 47 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 92 75 93 75 94 / 60 20 20 10 10 Houston (IAH) 92 75 92 75 93 / 60 40 30 10 20 Galveston (GLS) 88 79 89 80 89 / 50 50 40 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...47 Aviation/Marine...43
Hazardous weather outlook, Jun 28, 7:07 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 707 AM CDT TUE JUN 28 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 707 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. A FEW STORMS COULD BE STRONG PRODUCING STRONG GUSTY WINDS. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-291200- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 707 AM CDT TUE JUN 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND SEAS WILL BE HIGHER IN AND NEAR SCATTERED THUNDERSTORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 28, 12:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1231 PM CDT TUE JUN 28 2016 TXZ195>198-281830- GRIMES TX-BURLESON TX-WASHINGTON TX-BRAZOS TX- 1231 PM CDT TUE JUN 28 2016 ...STRONG THUNDERSTORMS ACROSS SOUTHEASTERN BURLESON...NORTHEASTERN WASHINGTON...WESTERN GRIMES AND SOUTHEASTERN BRAZOS COUNTIES THROUGH 130 PM CDT... AT 1230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHERN COLLEGE STATION. THIS STORM WAS DRIFTING TO THE SOUTHWEST. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLLEGE STATION...SOUTHERN BRYAN...SNOOK...MILLICAN...KYLE FIELD AND WELLBORN. LAT...LON 3067 9632 3055 9616 3025 9623 3052 9661 TIME...MOT...LOC 1730Z 039DEG 3KT 3056 9630
Special weather statement, Jun 28, 12:36 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1236 PM CDT TUE JUN 28 2016
TXZ178-199-200-281815-
SAN JACINTO TX-LIBERTY TX-MONTGOMERY TX-
1236 PM CDT TUE JUN 28 2016
...STRONG THUNDERSTORMS ACROSS WEST CENTRAL LIBERTY...SOUTHWESTERN
SAN JACINTO AND SOUTHEASTERN MONTGOMERY COUNTIES THROUGH 115 PM
CDT...
AT 1235 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF SPLENDORA...OR 8 MILES WEST OF CLEVELAND...MOVING
SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SPLENDORA...PATTON VILLAGE...ROMAN FOREST...WOODBRANCH...CUT
AND SHOOT...NORTH CLEVELAND...WOODLOCH...PORTER HEIGHTS AND NEW CANEY.
LAT...LON 3013 9514 3009 9519 3018 9544 3042 9528
3035 9509
TIME...MOT...LOC 1735Z 020DEG 12KT 3032 9522Special weather statement, Jun 28, 12:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1237 PM CDT TUE JUN 28 2016
TXZ199-281815-
MONTGOMERY TX-
1237 PM CDT TUE JUN 28 2016
...STRONG THUNDERSTORMS ACROSS WESTERN MONTGOMERY AND NORTHWESTERN
HARRIS COUNTIES THROUGH 115 PM CDT...
AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PANORAMA VILLAGE...OR OVER WILLIS...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CONROE...WILLIS...PINEHURST...THE WOODLANDS...PANORAMA VILLAGE...
SHENANDOAH...MAGNOLIA...LAKE CONROE DAM AND THE WOODLANDS PAVILLION.
LAT...LON 3044 9539 3012 9547 3013 9550 3014 9550
3015 9552 3017 9554 3017 9555 3016 9556
3016 9557 3015 9557 3022 9576 3050 9559
TIME...MOT...LOC 1736Z 020DEG 12KT 3041 9552Special weather statement, Jun 28, 12:44 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1244 PM CDT TUE JUN 28 2016
TXZ177-196>199-212-281845-
GRIMES TX-WALKER TX-WALLER TX-WASHINGTON TX-BRAZOS TX-MONTGOMERY TX-
1244 PM CDT TUE JUN 28 2016
...STRONG THUNDERSTORMS ACROSS NORTHEASTERN WASHINGTON...SOUTH
CENTRAL WALKER...NORTHEASTERN WALLER...GRIMES...SOUTHEASTERN BRAZOS
AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 145 PM CDT...
AT 1243 PM CDT...DOPPLER RADAR WAS TRACKING STRONG CLUSTERS OF
THUNDERSTORMS OVER THE ADVISORY AREA...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAVASOTA...WASHINGTON...MAGNOLIA...MONTGOMERY...ANDERSON...TODD MISSION...
DOBBIN...RICHARDS...CARLOS...ROANS PRAIRIE...DACUS AND PLANTERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3061 9582 3051 9558 3021 9575 3025 9623
3064 9613 3082 9601
TIME...MOT...LOC 1743Z 020DEG 12KT 3057 9601The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:19 PM CDT | Special Weather Statement | HGX | Montgomery | 56 min |
| Jun 28, 12:20 PM CDT | Special Marine Warning | HGX | 40 min | |
| Jun 28, 12:31 PM CDT | Special Weather Statement | HGX | Brazos | 59 min |
| Jun 28, 12:36 PM CDT | Special Weather Statement | HGX | Montgomery | 39 min |
| Jun 28, 12:37 PM CDT | Special Weather Statement | HGX | Montgomery | 38 min |
| Jun 28, 12:44 PM CDT | Special Weather Statement | HGX | Grimes | 61 min |
| Jun 28, 12:58 PM CDT | Special Marine Warning | HGX | 62 min | |
| Jun 28, 1:12 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes | 2 hr |
| Jun 28, 1:18 PM CDT | Special Weather Statement | HGX | Harris | 42 min |
| Jun 28, 1:25 PM CDT | Areal Flood Advisory | HGX | Galveston, Harris | 3 hr |
| Jun 28, 1:39 PM CDT | Flash Flood Warning | HGX | Galveston, Harris | 2 hr |
| Jun 28, 1:47 PM CDT | Special Weather Statement | HGX | Austin, Chambers, Harris, Waller, Washington | 28 min |
| Jun 28, 2:09 PM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes | 2 hr |
| Jun 28, 2:14 PM CDT | Special Marine Warning | HGX | 91 min | |
| Jun 28, 2:26 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Jun 28, 2:38 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Fort Bend, Galveston, Harris | 37 min |
| Jun 28, 2:50 PM CDT | Special Weather Statement | HGX | Madison | 55 min |
| Jun 28, 3:11 PM CDT | Special Weather Statement | HGX | Houston | 49 min |
| Jun 28, 3:24 PM CDT | Special Weather Statement | HGX | Brazoria, Colorado, Fort Bend, Jackson, Wharton | 81 min |
| Jun 28, 3:25 PM CDT | Areal Flood Advisory | HGX | Brazoria, Fort Bend, Galveston, Harris | 2 hr |
| Jun 28, 3:36 PM CDT | Special Weather Statement | HGX | San Jacinto, Trinity | 54 min |
| Jun 28, 4:02 PM CDT | Special Weather Statement | HGX | Walker | 43 min |
| Jun 28, 4:04 PM CDT | Special Weather Statement | HGX | Liberty | 41 min |
| Jun 28, 4:17 PM CDT | Special Weather Statement | HGX | Brazoria | 43 min |
| Jun 28, 4:19 PM CDT | Areal Flood Advisory | HGX | San Jacinto, Walker | 3 hr |
| Jun 28, 4:58 PM CDT | Areal Flood Advisory | HGX | Liberty | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.